Female contraceptives in the form of pills (combined oral contraceptives – COC), not only protect against unwanted pregnancy, but in some circumstances can cause such effect as decreased libido. This is because pills include special substances that suppress testosterone production in female body, which is responsible for female sexuality. But no matter how high products’ quality is, each of them has its own side effects.
Combined Oral Contraceptives Principle of Action
At all times women tried to reduce risk of unwanted pregnancies using various contraceptive methods. Modern pharmacology, suggested contraceptives, which provide almost 100 percent guarantee against unwanted pregnancy.
This so-called combined oral contraceptives (special pills), which contain the following elements in their composition:
- estrogens – they suppress testosterone production, which is directly responsible for such functions of female body as sexuality, erogenous zones sensitivity, as well as sexual glands function, vaginal lubrication production;
- progestins – which are responsible for ovulation suppression and endometrium thickening, interfere with egg maturation.
Getting into woman’s body, such contraceptives after their reception reduce level of women’s testosterone production. This hormonal shift in woman’s body is tolerated in different ways, but the main symptoms may be similar.
Such contraceptives are available only in pills. Depending on manufacturer, price, concentration of estrogens and progestogens may be different.
In various studies by My Canadian Pharmacy experts have come to unequivocal conclusion that oral contraceptives have not too beneficial effect on women and after receiving them many women observed decreased libido.
Modern pharmacology began to create pills, that have less impact on women’s libido, and minimize any side effects.
Such contraceptives after their reception do not suppress testosterone in large amounts, remaining not only woman’s sexuality but also all functions of her organism.
But which method of contraception will suit a woman best, can only be determined by consulting a doctor. The latter will prescribe tests, examine her hormones and only then be able to decide which drug is the most appropriate.
It is important to know that all contraceptives, whatever they may be, affect women’s libido not only during reception in pills or otherwise, but also for some time after their withdrawal.
Therefore, doctors who prescribe them, first conduct a full examination to determine optimal dosage and protect woman from any side effects from taking hormonal agents.
Consequences of Taking Birth Control Pills
Woman’s body is a complex structure, in which libido is very important.
Sexuality and attraction to the partner at women is caused by many factors, but the main driving force is testosterone formation, in production of which protein plays a major role, by which it is synthesized in the body.
If this hormone in female body is produced in sufficient quantities, such reactions occur in the organism as:
- first of all, mental processes that cause excitement and desire for sexual intimacy with partner;
- erogenous zones sensitivity, which stimulates sexual excitement (libido at women);
- physiological symptoms (e. g., vaginal lubrication during sexual intercourse).
If body is starting to get synthetic estrogen and progestogen after taking birth control pills, there is a reverse effect, and all of the above processes are slowed down. It is caused by protein suppression that participates in testosterone hormone synthesis.
Thus, pills, which has to be taken daily, constantly affect hormonal system, which affects libido.
The main problem is that such effect does not occur immediately. At early stages of taking pills, libido reduction effect does not occur, because body has not adapted to changes in hormonal levels.
This effect occurs within a certain time. For some women, it may occur after several months, and for others – after receiving pills for one year.
Reduction of hormonal functions is evident by the following factors:
- after long-term use of pills, there may appear effect of complete insensitivity of such erogenous zones as chest or neck;
- after long-term use, there is lack of lubrication in vagina, even if partner has paid sufficient attention to foreplay;
- some women can feel disgust to their partners, with which for a long time they had great relationships;
- while taking hormonal pills, some women start to feel tired and generally apathetic to sexual activity.
Such effect at different women can manifest itself in different ways. Above are common signs of decreased libido.
It is important to know that these effects also appear during and after menopause, when woman’s body is reconstructed to a new level of functioning. Also menstrual cycle is stopped and women are no longer able to become pregnant.
How to Increase Libido
After contraceptives have caused opposite effect, many women are trying to solve this issue on their own, while others are consulting a variety of specialists and want to be treated.
Now it should be noted that treatment in this case is assigned rarely. It is enough to refuse from taking these drugs. When body is not affected by synthetic substances, amount of testosterone will increase, but it will take some time. In most cases, it will depend on how long this means were taken and individual characteristics of the organism.
My Canadian Pharmacy https://mycanadianpharmacyteam.com studies found that after these drugs withdrawal it is impossible to immediately increase sexuality.
This is due to the fact that for some time the body will produce protein depressing testosterone production, and according to some estimates it could take several months. If after withdrawal effect of increasing libido does not come, then you need to contact specialist, who will prescribe treatment.
Before prescribing treatment, there are conducted tests which show general hormonal background of the patient. Basing on these indicators treatment will be determined.
Treatment will include therapy, as well as various physical exercises, intended to restore body health.
- Drugs that increase testosterone production.
- Treatment procedures.
- Physical exercises.
This treatment helps to regain sexuality, but it is administered in most severe cases.
Unfortunately, some women observed complications were, at which libido was strongly suppressed after taking birth control pills. Even after treatment, assigned by professionals, recovery was not observed.
It is important to know that no matter what methods of oral contraception are used, they have some side effects, so you can easily return libido after their reception. But everything will depend on patient’s body. At some women abnormalities won’t be observed at all.
According to general studies, oral contraceptives can lead to significant libido reduction at women. Some will recover after taking these drugs, on others will not have any side effects at all. In extreme cases, sexuality may disappear forever or restore after a long time.
Posted by Dr. Himanshu Singh